November 09, 2011

Neuropathy

Normally I don't complain about pain. Other things, maybe -- I am a notorious kvetcher -- but not about pain. So when I say that the neuropathy has gotten much worse since Monday's chemo, I'm not kidding.

Yesterday was great. I had tons of energy, I could manage the neuropathy, all was right with my world. But last night the touch of the comforter on my feet woke me in the middle of the night. This morning I could hardly bear to put on shoes and walk the dog. My gait resembles a drunken sailor, lurching from side to side as I try to avoid putting pressure on my toes. My fingertips are so tender that I could hardly pull apart the press-close bag of dog treats.

In the last week I tapered off the gabapentin  and started Lyrica, another drug used to treat the neuropathy. Based on my increase in pain, it doesn't appear to work for me. And it has already caused a three pound weight gain, an unwanted side effect of the treatment for the side effect.

I've called Dr G and told Nurse Jacque my tale of woe. She will talk with him and get back to me. In the meantime, I am getting back onto the sofa. It's about all I can do.

3 comments:

  1. Anonymous5:00 PM

    It is good that you are one tough chick! I hope that you can return to the medication that works for you and all will be better.

    ReplyDelete
  2. Don't you hate having unwanted side effects of the treatment for the side effect. It's mind boggling just typing that. Sorry you've had so much to deal with.

    ReplyDelete
  3. It is unfortunate that Lyrica didn't work for you. It Was an absolute godsend and worked miracles for my wife's symptoms. These were more nerve/bone pain in the face. Quite rare symptom but off the charts as far as pain goes. She described the pain as like giving birth through her face !!! Anyway Lyrica was the antidote. As far as neuropathy, lyrica tests show that it improves the stage by only a small degree, so we see this as a bonus benefit...not the reason we took it.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!